MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a moderately tortuous and non-calcified coronary artery.A 12.0 x 20, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed without any issue and a pinhole was noted on the balloon.The procedure was completed with a different device.No complications were reported and the patient was in good condition.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a moderately tortuous and non-calcified coronary artery.A 12.0 x 20, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed without any issue and a pinhole was noted on the balloon.The procedure was completed with a different device.No complications were reported and the patient was in good condition.It was further reported that the balloon was expanded outside the body during preparation to check for defects.Pressure was not applied and the pressure was decreased.The device was then used and inflated in the target lesion which was an area in-stent restenosis of a non-bsc stent where the balloon ruptured during initial inflation.
 
Event or Problem Description
Was reported that balloon rupture occurred.The target lesion was located in a moderately tortuous and non-calcified coronary artery.A 12.0 x 20, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed without any issue and a pinhole was noted on the balloon.The procedure was completed with a different device.No complications were reported and the patient was in good condition.It was further reported that the balloon was expanded outside the body during preparation to check for defects.Pressure was not applied and the pressure was decreased.The device was then used and inflated in the target lesion which was an area in-stent restenosis of a non-bsc stent where the balloon ruptured during initial inflation.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 12 x 20,75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The rated burst pressure for this device is 14 atmospheres.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole approximately 14mm proximal from the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Correction: h6: evaluation conclusion code.E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: mustang12 x 20,75cm,14atm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The rated burst pressure for this device is 14 atmospheres.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole approximately 14mm proximal from the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11544002
Report Number2134265-2021-03691
Device Sequence Number11896478
Product Code FGE
UDI-Device Identifier08714729794356
UDI-Public08714729794356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023848403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/30/2021
04/22/2021
06/09/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/15/2021
05/06/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1